View Full Version : Having trouble


cobain67
05-05-16, 03:41 PM
Hello,

I took myself off of Adderall XR nearly two months ago, after a long taper, and opted for Dextroamp ER instead. I however found I wanted to be as much myself as possible, and felt the meds or much other than me on my own was inauthentic. I haven't touched the Dex ER in over a month either, but am really having trouble remembering things, getting lost in thought, depressed heavily about nothing, and often about how twisted life feels these days, as in, no interest in anything usually, feeling lost in my own room, extreme disorganization (to the point where Medicare dropped me from coverage due to forgetting documents I needed to submit in a timely manner) and so on. Some things as in natural remedies temporarily alleviate the severity of the symptoms, but at best it's a minor offset. I want to keep trying without Dex ER, but am unsure how much more of this I wish to tolerate.

I know this paragraph wasn't overly well put together, but nevertheless it explains most of what I wanted to share.

Any thoughts?

midnightstar
05-05-16, 03:42 PM
Did you talk to your doctor before coming off of adderall?

cobain67
05-05-16, 03:47 PM
Yeah. We decided to switch as the PNS effects were unnerving. I had been on it for the better part of a decade.

cobain67
05-05-16, 04:42 PM
I'm thinking of starting back up on the Dex ER. It worked well, I just had personal feelings about it. I tend to be hard on myself, and felt I was being weak by taking it. Though, as a result of not taking it I've had hardship otherwise avoidable. It's hard when fighting oneself about it. Hard as in maybe accepting the need for meds.

cwf1986
05-05-16, 07:52 PM
There's plenty of other medication choices for ADHD. Maybe the methyphenidate preparations would work better for you. Like Ritalin, concerta, daytrana, etc. Or a non-stimulant like Strattera or desipramine or the bloodpressure meds clonidine and guanfacine. Or even a combination. It's also not at all uncommon to prescribed a med to counter the sides of a stimulant medication. Don't dismiss non-medication treatments either. They can help you work with your medicine or for some reduce the amount you need or eliminate the need.

I'm not qualified to tell you what's right for you and even if I was a doc, I couldn't do it from a few posts, but my point is you're far from exhausting all options. It can take time to get things right and comorbidities sometimes become apparent along the way too.

Good luck!

Little Nut
05-06-16, 12:36 PM
cobain, Lemme double check. the adderall XR worked well for ADHD treatment, but PNS side effects had you try Dexedrine Spansules. The dexedrine worked well for treating your ADHD and the PNS side effects if any were acceptable, but you prefer not to take Psychostimulants. Did I get this right, cobain?

DO NOT WANT TO PUT WORDS IN YOUR MOUTH. That is my understanding from reading your post and I wanted to double check.

cobain67
05-06-16, 02:41 PM
cobain, Lemme double check. the adderall XR worked well for ADHD treatment, but PNS side effects had you try Dexedrine Spansules. The dexedrine worked well for treating your ADHD and the PNS side effects if any were acceptable, but you prefer not to take Psychostimulants. Did I get this right, cobain?

DO NOT WANT TO PUT WORDS IN YOUR MOUTH. That is my understanding from reading your post and I wanted to double check.

Little Nut that is correct. I prefer not taking them, but if need be I will. Dex works well so if I do continue I will do so with it.


Thank you all for the helpful insight!

sarahsweets
05-07-16, 09:39 AM
I'm thinking of starting back up on the Dex ER. It worked well, I just had personal feelings about it. I tend to be hard on myself, and felt I was being weak by taking it. Though, as a result of not taking it I've had hardship otherwise avoidable. It's hard when fighting oneself about it. Hard as in maybe accepting the need for meds.

You have a real condition which requires real treatment. There are well studied medical interventions like stimulants to treat this condition. You are not weak for taking them, or cheating by taking them. You are leveling the playing field. IMO you need to get over those feelings and embrace what works. Its like beating yourself up everyday.

cobain67
05-10-16, 07:39 PM
Thanks everyone for the responses. I started back up on Dex ER and notice improvements. I would however like to mention that after 5 hours or so I notice slight issues with coordination and some negative/irrational thoughts (perhaps from the medicine wearing off?) There is definitely an increase in wakefulness after that point, but not in a bad way. Generally, after taking it I get calm and a reduction in anxiety until the 5th hour or so.

And it definitely helps with mental clarity and depression as I can actually focus enough to care about certain things of importance.

cobain67
05-10-16, 11:55 PM
Has anyone else experienced the slight disorientation I mentioned along with increased anxiety once it starts to wear off? I also notice a little less mind-body connection as in my intuition wavers around the 5-6+hr mark after taking it. Is this something that gets better in time? It's not unbearable, just slightly noticeable.

Thank you for the help, seriously! :)

cobain67
05-14-16, 06:07 PM
Sometimes I feel a dip in my mood the first 30 minutes after taking a dose.. after an hour it goes back to normal. Is this common?

cobain67
05-14-16, 07:33 PM
Today especially. Noticed a bout of irritability lasting about an hour too. Strange.

adhdseeker
05-15-16, 03:22 AM
Glad you are feeling better about things!

cobain67
06-08-16, 09:34 PM
Quick question (or two):

I've found most days are super difficult to be productive off meds, and eventually running off pure willpower doesn't work, as in I get a case of the **** its. It frequently feels like the most basic things are mountainous, and while most can be done, I can be irritable and angry if I do them. I feel like I'm doing something "wrong" by taking them usually--and cannot quite put my finger on it--Almost as though I am cheating or a weak person, or that because It's possible to force myself to minimally function with no sense of calm or pleasure I should just do that every day. Only trouble with that is the forcing thing wears heavily on me and leads to heavy negative pressure and angst with starting my days. It's like any goals I had previously don't exist anymore, and caring about things comes and goes. I really wish I felt otherwise, but it seems to come from within. I know I am ADD-PI, have Major Depressive Disorder, Anxiety and OCD tendencies. One or two of the conditions worsen the others when fully active.

The question(s):

Is it normal for one with ADD-PI to feel like this? (spacey, disinterested in things, empty, forgetful, unmotivated, etc.) Also, I forgot the main point I was making with this post, but I think it was about establishing a baseline systemically off meds to know where one naturally sits. How long off of Dexedrine would one know natural baselines? I take time off to see, and usually notice I consume heavy amounts of caffeine to compensate--to little avail. When I do take the Dex it's 5mg ER in one day thus far, so as to assess effects. I seem to struggle taking it consistently as I worry unnecessarily about stupid things--And have many unpleasant intrusive thoughts. If I could take the medication daily, without the irrational, uncomfortable intrusive thoughts I'd be happy, VERY happy. Previously on Adderall I had some, but not like recently. I would say the thoughts are irrational fears about what would happen if I take my medicine.

This post is all over the place, but it's ok.. I'm getting thoughts out, and if anyone has thoughts to share they're more than welcomed.

Thank you,
-KH

cobain67
06-16-16, 03:37 PM
I've been taking 5mg of the Spansules the last 4-5 days consistently and feel almost like at times my symptoms are worse. Generally speaking, what would this signify? I feel like at times I'm uncoordinated or have equilibrium issues as in accuracy or dexterity is somewhat less than what it was.

Thank you for any insight.

cobain67
06-16-16, 03:44 PM
Maybe Dexedrine isn't the right choice..

Little Missy
06-16-16, 06:55 PM
Maybe not. Get a hold of your doc. :)

cobain67
06-16-16, 08:10 PM
Maybe not. Get a hold of your doc. :)

I have an appointment next week. I don't remember experiencing this with Adderall, so perhaps it's best I try it again. It's weird though! The best way to describe the effect is for example if you were mentally intending to put something in your left hand but instead it ended up in your right hand. Like an inner anxiety.

I was on Lexapro and Trazodone previously whilst taking Adderall, and now am not, as they all were ceased in sequence (First I quit Trazodone, then Lexapro, then tapered off AXR) I was on Klonopin too, but have tapered down and stayed at .5mg for the last two months. The Klonopin seemed to take the weirdness away at higher dosages when I first started the Dex, but I didn't like the long term prognosis for Klonopin dependency.

I may speak to my Doctor about another option to manage anxiety while on Adderall (or Dexedrine if we decide to continue with it). The Lexapro helped when coupled with Trazodone, but I wasn't too keen on the Sexual side effects I had from Lexapro.